Alert archive / Colorado / Freeze Warnings in 2005
Freeze Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 25, 2005, 3:07 PM MDT for 5 counties in Colorado. It took effect at Sep 26, 2005, 3:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2005, 3:07 PM MDT (21:07 UTC)
- In effect from
- Sep 26, 2005, 3:00 AM MDT
- Expired
- Sep 26, 2005, 8:06 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3530 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 252107 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT SUN SEP 25 2005 ...FREEZING TEMPERATURES ACROSS THE SAN LUIS VALLEY... .A DRY ATMOSPHERE AND DECREASING WINDS THIS EVENING WILL ALLOW FOR A HARD FREEZE OVERNIGHT ACROSS THE SAN LUIS VALLEY...WITH TEMPERATURES FALLING INTO THE MID TO UPPER 20S MONDAY MORNING. COZ069>071-260515- /X.NEW.KPUB.FZ.W.0002.050926T0900Z-050926T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 307 PM MDT SUN SEP 25 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. A DRY ATMOSPHERE AND DECREASING WINDS THIS EVENING WILL ALLOW FOR A HARD FREEZE OVERNIGHT ACROSS THE SAN LUIS VALLEY...WITH TEMPERATURES FALLING INTO THE MID TO UPPER 20S MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS75 KPUB 260308 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 908 PM MDT SUN SEP 25 2005 ...FREEZING TEMPERATURES WILL OCCUR ACROSS THE SAN LUIS VALLEY... .A DRY AIR MASS AND CLEAR SKIES...WILL ALLOW A HARD FREEZE TO OCCUR ACROSS THE SAN LUIS VALLEY MONDAY MORNING. COZ069>071-261200- /X.CON.KPUB.FZ.W.0002.050926T0900Z-050926T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 908 PM MDT SUN SEP 25 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. A HARD FREEZE WILL OCCUR ACROSS THE SAN LUIS VALLEY...MONDAY MORNING...AS TEMPERATURES FALL INTO THE MID AND UPPER 20S. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS75 KPUB 261024 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 424 AM MDT MON SEP 26 2005 ...FREEZING TEMPERATURES OCCURRING ACROSS THE SAN LUIS VALLEY... .A DRY AIR MASS AND CLEAR SKIES...WILL ALLOW A HARD FREEZE TO OCCUR ACROSS THE SAN LUIS VALLEY MONDAY MORNING. COZ069>071-261500- /X.CON.KPUB.FZ.W.0002.000000T0000Z-050926T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 424 AM MDT MON SEP 26 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. WEATHER OBSERVATIONS THIS MORNING INDICATE TEMPERATURES WERE BELOW FREEZING ACROSS PARTS OF THE SAN LUIS VALLEY. OBSERVATIONS FROM THE ALAMOSA AIRPORT SHORTLY AFTER 400 AM THIS MORNING INDICATE THE TEMPERATURE REACHED 29 DEGREES. THE TEMPERATURE IS EXPECTED TO FALL 2 OR 3 MORE DEGREES PRIOR TO SUNRISE. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ HODANISH
000 WWUS75 KPUB 261406 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 806 AM MDT MON SEP 26 2005 ...FREEZE WARNING IS CANCELLED FOR THE SAN LUIS VALLEY... .DAMAGING HARD FREEZE CONDITIONS ARE NO LONGER ANTICIPATED ACROSS THE SAN LUIS VALLEY...AS TEMPERATURES HAVE WARMED INTO THE 30S THIS MORNING. COZ069>071-261515- /X.CAN.KPUB.FZ.W.0002.000000T0000Z-050926T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 806 AM MDT MON SEP 26 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 25, 2:54 PM MDT, 13 minutes earlier.
Area forecast discussion, Sep 25, 2:54 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT SUN SEP 25 2005 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERNS ARE STRATUS DEVELOPMENT ACROSS THE EASTERN PLAINS ALONG WITH FREEZING TEMPS ACROSS THE SAN LUIS VALLEY TONIGHT. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE TO STRONG WESTERLY FLOW ALOFT ACROSS THE STATE WITH A BROAD UPPER TROUGH ACROSS THE NORTHERN ROCKIES AND ASSOCIATED 110+KT JET CORE MOVING ACROSS THE COLORADO AND WYOMING BORDER ATTM. AT THE SFC...LAST NIGHTS FRONTAL BOUNDARY IS BACKUP UP ACROSS THE EASTERN MTS WITH SATELLITE DATA INDICATING MOSTLY SUNNY SKIES ACROSS THE REGION ATTM. TONIGHT...NORTHERN ROCKIES UPPER TROUGH CONTINUES TO LIFT OUT ACROSS THE NORTHERN HIGH PLAINS...SENDING A RE-ENFORCING SURGE OF COOL AIR ACROSS THE EASTERN PLAINS AS WEST TO NORTHWEST FLOW ALOFT DEVELOPS BEHIND SYSTEM WITH UPPER LEVEL RIDGING BUILDING ACROSS WESTERN TEXAS AND INTO THE FOUR CORNERS REGION. WITH PROXIMITY TO PASSING RR QUAD OF JET ALONG WITH A SLIVER OF MID LEVEL MOISTURE...HAVE KEPT A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR SE PLAINS THIS EVENING. DRY AIR ALOFT AND WEAK SUBSIDENCE WORKS ACROSS THE AREA BEHIND SYSTEM... ALLOWING FOR STRONG RADIATIONAL COOLING OVERNIGHT...AND HAVE GONE WITH A FREEZE WARNING FOR THE SAN LUIS VALLEY...WITH TEMPERATURES DROPPING INTO THE UPPER 20S ONCE AGAIN. ACROSS EASTERN COLORADO... SFC HIGH PRESSURE ACROSS THE NORTHERN HIGH PLAINS CONTINUES TO BUILD INTO THE REGION...WITH MID TO UPPER 40 DEW PTS ADVECTING INTO THE AREA IN EAST TO NORTHEAST LOW LEVEL UPSLOPE FLOW. WITH THE DRY AIR ALOFT SUPPORTING GOOD RADIATIONAL COOLING...WILL SEE MVFR/IFR STRATUS AND PATCHY FOG DEVELOP OVERNIGHT ACROSS THE PLAINS. MONDAY...UPPER LEVEL RIDGING CONTINUES TO BUILD ACROSS THE FOUR CORNERS AND INTO WESTERN COLORADO...ALLOWING FOR WARM AND DRY CONDITIONS TO PREVAIL ACROSS WESTERN PORTIONS OF THE AREA. MORNING STRATUS ACROSS THE PLAINS TO GIVE WAY TO PARTLY CLOUDY AFTERNOON SKIES AFTERNOON...WITH DRY NORTHWEST FLOW ALOFT. HAVE WARMED HIGHS UP TO NEAR GUIDANCE...THOUGH SLIGHTLY COOLER ACROSS THE PALMER DVD REGION WITH SOUTH TO SOUTHEAST LOW LEVEL RETURN FLOW POSSIBLE KEEPING STRATUS ACROSS EL PASO COUNTY THROUGH THE EARLY AFTERNOON. -MW .LONG TERM... (TUESDAY THROUGH SUNDAY) POTENTIAL FOR ACTIVE WEATHER PATTERN STILL EXISTS TUE THROUGH FRI WITH HIGH MOUNTAIN TERRAIN SNOWFALL POSSIBILITIES. ANYONE PLANNING TO GO INTO THE HIGH COUNTRY THIS WEEK SHOULD REMAIN AWARE OF DAILY FORECASTS...AND BE PREPARED FOR QUICK CHANGING WEATHER IN THE HIGH COUNTRY. TUE...MID/UPPER LEVEL RIDGE REMAINS OVER THE CNTRL ROCKIES WITH AN UPPER LEVEL AREA OF HIGH PRESSURE OVER NM/TX. W-SWLY (WARM AIR ADVECTION) FLOW INCREASES ALOFT WITH A SFC LEE SIDE TROUGH FORMING IN ERN CO IN RESPONSE TO THE WARM AIR ADVECTION ALOFT. VERY TRICKY TEMP FORECAST...ESPECIALLY FOR KPUB IN THE LOWER AR RIVER VALLEY PIT... WITH H7 TEMPS WARMING TO +10 TO +14C. IN AREAS WHERE THE WIND CAN PICKUP...SOME OF THE MOS GUIDANCE LOOKS DOABLE...DESPITE ANY CLOUD COVER. A FLY- IN-THE-OINTMENT WOULD BE ANY BKN-OVC CI/CS MOUNTAIN WAVE CLOUDS DEVELOPING IN RESPONSE TO THE CROSS- BARRIER FLOW AND MOISTURE AROUND MOUNTAIN TOP LEVEL. AREAS WHERE THE WIND DOESNT PICK UP COULD HAVE TROUBLES WARMING. WILL STICK WITH CURRENT FORECAST...WHICH IS A LITTLE ON THE COOL SIDE. MID LEVEL SYSTEM STARTS TO EJECT OUT OF THE DESERT SW AND BRINGING MORE MOISTURE WITH IT. CONCEPTUALLY...THE MAIN THREAT FOR PRECIPITATION/POPS WOULD BE AROUND THE CONTDVD. ALSO...TUE NGT MIN TEMPS MIGHT BE A CHALLENGE WITH THE CLOUD COVER AND SFC/PBL CYCLONGENESIS OCCURRING IN WRN KS. IF PRECIPITATION DOES FORM...THEN WE MIGHT SEE SOME MORE SNOWFALL DUSTING THE MOUNTAINS PEAKS AROUND THE CONDVD...BUT OVERALL IT IS STILL RELATIVELY WARM ALOFT. WED...MODELS ARE PRETTY CONSISTENT WITH RAMMING THROUGH ANOTHER COLD FRONT ACROSS THE ERN 1/2 OF CO WITH EVEN COOLER TEMPS AS A 1025-1030MB SFC HIGH PRESSURE SYSTEM MOVES INTO THE NRN/CNTRL PLAINS. JUXTAPOSED WILL BE THE SLOW MOVE MID/UPPER LEVEL SYSTEM MOVING INTO THE CNTRL ROCKIES. BOTH 12Z/25 NAM AND GFS PRINTING OUT QPF ACROSS MUCH OF CO ON WED...ESPECIALLY WED AFTN. THERE IS SOME WEAK-MOD INSTABILITY PER MID LEVEL(H7-H5) STATIC STABILITIES OF 5.5-7.5 C/KM ACROSS ERN 1/2 OF CO WITH THE HIGHEST RATES AROUND 9 C/KM IN SWRN CO. DEPENDING ON THE STARTING TEMPERATURES WED AM...MAX TEMPS WILL BE QUITE THE CHALLENGE AND WE MAY BE JUST A TAD WARM...EXCEPT I HAVE LEFT LEEWAY FOR A PRE-FRONTAL JUMP WITH FALLING TEMPS BY LATE WED AFTN IN SERN CO. IF THIS SCENARIO DEVELOPS...CANT SEE THE TEMP TRENDS BEING ANY KIND OF CLIMO DIURNAL...OR PAST OBS DATA DIURNAL...TREND IN SERN CO. ALSO... WILL UP THE POPS FOR MOUNTAIN AREAS. ANY PRECIPITATION SHOULD BE ALL LIQUID...BUT COULDNT RULE OUT SNOWFALL FOR THE MOUNTAIN PEAKS IN THE HEAVIER CONVECTIVE PRECIPITATION BURSTS THANKS TO DIABATIC COOLING PROCESSES. THU AND FRI...MEDIUM RANGE MODELS HAVE SOME CONSISTENCY OF THE WEAKENING MID/UPPER LEVEL SYSTEM MIGRATING THROUGH THE CNTRL ROCKIES THU AND EXITING FRI. AGAIN...KEEPING THE HIGHER CHC POPS FOR THE MOUNTAINS WITH MUCH OF THE PRECIP BEING LIQUID...EXCEPT FOR LOCATIONS THAT HAVE TEMPS BELOW 34 DEGREES. JUST CHECKING THE 18Z/25 NAM RUN AND THE SYSTEM COMING THROUGH WED-FRI NOW LOOKS TO BE MUCH FASTER. THE 18Z NAM HAS IT IN THE MS RIVER VALLEY BY 00Z THU WITH THE 10250-1030MB SFC HIGH INTO ERN CO/WRN KS. IF THIS TREND CONTINUES...THEN THE POPS/WX MAY BE OVERDONE FOR THU AND FRI. SAT AND SUN...PATTERN CHANGE STILL LOOKS IN THE OFFING WITH NEARLY WLY FLOW OVERHEAD AND THEN NRN ULJ STREAM OVER THE NRN US. CONCEPTUALLY...THIS PATTERN WOULD PROMOTE BREEZY-WINDY CONDITIONS...MAINLY OVER THE HIGH TERRAIN...MODERATING TEMPERATURES AND RELATIVELY DRY CONDITIONS. ANY POTENTIAL FOR PRECIPITATION IN THIS CONCEPTUAL PATTERN WOULD BE AROUND THE CONTDVD...BUT MOISTURE APPEARS TO BE LACKING. NOTCIED THAT GJT HAS DROPPED ALL THEIR POPS/WX...SO WILL FOLLOW. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 9 AM MDT MONDAY FOR COZ069>071. && 23/17
Hazardous weather outlook, Sep 25, 6:09 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 609 AM MDT SUN SEP 25 2005 COZ058>089-093>099-261209- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 609 AM MDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON AND EVENING TUESDAY THROUGH THURSDAY AS A DISTURBANCE MOVES THROUGH THE ROCKIES. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Freeze Warnings in Colorado, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.